Alert archive / Nevada / Wind Advisories in 2020

Wind Advisory 11, NWS Elko, NV

May 28, 20206 counties in Nevada

NWS Elko, NV issued this wind advisory at May 28, 2020, 2:26 PM PDT for 6 counties in Nevada. It took effect at May 30, 2020, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 28, 2020, 2:26 PM PDT (21:26 UTC)
In effect from
May 30, 2020, 11:00 AM PDT
Expired
May 30, 2020, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3599 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WWUS75 KLKN 282126
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
226 PM PDT Thu May 28 2020

NVZ034-035-037>041-290530-
/O.NEW.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, 
Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
226 PM PDT Thu May 28 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range, White Pine 
  County, Southern Lander County and Southern Eureka County, 
  Southwest Elko County, South Central Elko County, Northwestern 
  Nye County and Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Suspended dust particles and blowing dust will lower visibility
  to the 5 miles in spots. Crosswinds on Interstate 80 and Highway
  50 will make travel hazardous for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
6 follow-up statements
101 
WWUS75 KLKN 290929
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
229 AM PDT Fri May 29 2020

NVZ034-035-037>041-300030-
/O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, 
Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
229 AM PDT Fri May 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range, White Pine 
  County, Southern Lander County and Southern Eureka County, 
  Southwest Elko County, South Central Elko County, Northwestern 
  Nye County and Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Suspended dust particles and blowing dust will lower visibility
  to the 5 miles in spots. Crosswinds on Interstate 80 and Highway
  50 will make travel hazardous for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
612 
WWUS75 KLKN 292133
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
233 PM PDT Fri May 29 2020

NVZ035-037-300545-
/O.UPG.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
/O.NEW.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
233 PM PDT Fri May 29 2020

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...White Pine County and Southern Lander County and 
  Southern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust
  will lower visibility to the 5 miles in spots. Strong crosswinds
  on Highway 50 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ030-031-036-300545-
/O.EXA.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Humboldt County-Northern Elko County-
Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, and Palisade
233 PM PDT Fri May 29 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt County, Northern Elko County and Northern 
  Lander County and Northern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust
  will lower visibility to the 5 miles in spots. Crosswinds on
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ034-038>041-300545-
/O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Ruby Mountains and East Humboldt Range-Southwest Elko County-
South Central Elko County-Northwestern Nye County-
Northeastern Nye County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, 
Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater
233 PM PDT Fri May 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range, White Pine 
  County, Southern Lander County and Southern Eureka County, 
  Southwest Elko County, South Central Elko County, Northwestern 
  Nye County and Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust
  will lower visibility to the 5 miles in spots. Crosswinds on
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
449 
WWUS75 KLKN 292137
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
237 PM PDT Fri May 29 2020

NVZ035-037-300545-
/O.CON.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
237 PM PDT Fri May 29 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...White Pine County and Southern Lander County and 
  Southern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Strong 
  crosswinds on Highway 50 will make travel hazardous for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-300545-
/O.EXA.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Southeastern Elko County-
Including the city of West Wendover
237 PM PDT Fri May 29 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southeastern Elko County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Crosswinds on 
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ030-031-034-036-038>041-300545-
/O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Humboldt County-Northern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, 
Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, 
Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater
237 PM PDT Fri May 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt County, Northern Elko County and Northern 
  Lander County and Northern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Crosswinds on 
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
492 
WWUS75 KLKN 300911
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
211 AM PDT Sat May 30 2020

NVZ035-037-310015-
/O.CON.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
211 AM PDT Sat May 30 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...White Pine County and Southern Lander County and 
  Southern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Strong 
  crosswinds on Highway 50 will make travel hazardous for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ030-031-033-034-036-038>041-310015-
/O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, West Wendover, Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, 
Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, 
Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
211 AM PDT Sat May 30 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt County, Northern Elko County and Northern 
  Lander County and Northern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Crosswinds on 
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
988 
WWUS75 KLKN 302009
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
109 PM PDT Sat May 30 2020

NVZ034-036-038>041-310300-
/O.UPG.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/
/O.EXA.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, 
Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, 
Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
109 PM PDT Sat May 30 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range, Northern 
  Lander County and Northern Eureka County, Southwest Elko 
  County, South Central Elko County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and
  down large tree limbs. Power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust
  will lower visibility to the 5 miles in spots. Crosswinds along
  highways will make travel hazardous for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ035-037-310300-
/O.CON.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
109 PM PDT Sat May 30 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...White Pine County and Southern Lander County and 
  Southern Eureka County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and
  down large tree limbs. Power outages are possible. Travel will
  be difficult in high-profile vehicles.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Strong 
  crosswinds on Highway 50 will make travel hazardous for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ030-031-033-310300-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/
Humboldt County-Northern Elko County-Southeastern Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, and West Wendover
109 PM PDT Sat May 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County, Northern Elko County and Northern 
  Lander County and Northern Eureka County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Crosswinds on 
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
302 
WWUS75 KLKN 310305
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
805 PM PDT Sat May 30 2020

NVZ034>041-310415-
/O.EXP.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, 
Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, 
Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, 
Tonopah, Blue Eagle Ranch, and Duckwater
805 PM PDT Sat May 30 2020

...HIGH WIND WARNING HAS EXPIRED...

Winds are still gusty, but speeds are below advisory criteria and
will continue to diminish overnight. 

$$

NVZ030-031-033-310415-
/O.EXP.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/
Humboldt County-Northern Elko County-Southeastern Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, and West Wendover
805 PM PDT Sat May 30 2020

...WIND ADVISORY HAS EXPIRED...

Winds are still gusty, but speeds are below advisory criteria and
will continue to diminish overnight.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 28, 3:31 AM PDT, 10 hours 55 minutes earlier.

Area forecast discussion, May 28, 3:31 AM PDT, 10 hours 55 minutes before
Area Forecast Discussion
National Weather Service Elko NV
331 AM PDT Thu May 28 2020

.SYNOPSIS...A few showers and afternoon thunderstorms are possible
across northern Elko county today and Friday. Otherwise, hot and
dry conditions are expected as high pressure dominates the
region's weather with record setting heat possible. A low
pressures system will bring considerably strong winds to much of
the state Saturday causing elevated fire weather conditions and
likely generating blowing dust in some areas. Dry and warm
conditions continue into the middle of next week.

&&

.SHORT TERM...Today through Saturday night. Hot and dry conditions
are expected through Friday. Winds will remain light for the most
part through Friday with some gusts across western and
northwestern Nevada reaching 20-25 mph this afternoon as a high
pressure ridge remains over the region. Hard to get rid of
residual moisture across northeastern Elko county combined with
daytime heating will result in a few afternoon showers and
thunderstorms across this area today and Friday. A big change
arrives for Saturday as a Pacific low and associated strong mid-
level jet moves through the northern CA coast.

Temperatures today and especially Friday could reach record
levels. Widespread upper 80 and lower 90s are expected today with
widespread mid to upper 90s on Friday. Similarly, lows will only
drop into the 50s tonight and might struggle to get below 60 in
many locations Friday night.

With the exception of some gusty southwest winds today across
western Nevada, winds will remain relatively light across the
state through Friday under the ridge axis. Winds change
dramatically Saturday as an exceptionally strong jet moves over
the region. Sustained south winds of 30 to 40 mph with gusts to
55 mph are expected across some parts of central Nevada with
slightly lower but still significant winds elsewhere. Areas of
blowing dust are likely to accompany these winds.

.LONG TERM...Sunday through next Thursday. After the previous low
pressure system is lifted northward, a new trough digs in right
behind it. A new low is on track to set up off the California
coast again, and that pattern is expected to linger for the
beginning of the week. South-southwesterly flow keeps temperatures
warm, but seasonable in the 80s. Skies should be quiet, but some
clouds should linger. There is a bit of uncertainty as to how this
pattern evolves during the week as models struggle to handle it.

At this time, it looks like weather should remain quiet through
the midweek with highs in the 70s and low 80s, and cloudy skies.
Precip chances are minimal, but increase a little between
Wednesday and Thursday when there seems to be the most differences
between deterministic and ensemble solutions.

&&

.AVIATION...VFR conditions will prevail across northern and
central Nevada TAF sites today into Friday. Skies will clear out
overnight with SCT to BKN cumulus decks redeveloping by Thursday
afternoon. Max temperatures are forecast to climb into the lower
to mid 90s over the next couple of afternoons which will lead to
an increase in density altitude that needs to be taken into
account when flight planning.

&&

.FIRE WEATHER...Hot and dry conditions are expected through Friday
across the state. A few isolated afternoon showers and
thunderstorms are expected across northeastern Elko county today
but wetting rains are not expected. A significant change in
weather is looming for the weekend as a low pressure system
approaches the California coast. South to southwest winds will
increase dramatically during the day on Saturday with central
Nevada seeing the higher winds. Sustained wind speeds of 30-40 mph
with gusts of 55 mph are possible in some locations in Nye and
White Pine counties Saturday afternoon. The strong winds combined
with widespread single digit daytime relative humidity will
create critical fire weather conditions. Winds diminish Sunday but
remain elevated through Sunday into early next week across
central Nevada with no sign of significant rainfall.

&&

.HYDROLOGY...Melting mountain snow from rising daytime temperatures
is resulting in rises on streams and creeks. Flooding is not
anticipated but Lamoille Creek and Jarbidge River stand the best
chance of seeing elevated flows. The overall day to day trend for
both is upwards, with both exhibiting a diurnal peak in the late
evenings.

&&

.CLIMATE...Record warmth is still expected today and Friday across
much of central and northern Nevada. A strong high pressure will
remain over the region bringing highs from the middle 80s and
lower 90s today to the middle to upper 90s Friday to valley
locations. Temperatures remain warm through the weekend but
moderate into early next week. Please continue to
monitor us on Facebook at https://www.facebook.com/NWSElko or
Twitter at https://www.twitter.com/NWSElko for additional climate
comparisons.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.

&&

93/96/96/93
Hazardous weather outlook, May 27, 9:18 PM PDT, 17 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Elko NV
918 PM PDT Wed May 27 2020

NVZ030-031-033>041-290000-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
918 PM PDT Wed May 27 2020

This hazardous weather outlook is for portions of eastern
Nevada...north central Nevada...northeast Nevada...northwest
Nevada and south central Nevada.

.DAY ONE...Tonight and Thursday.

No hazardous weather is expected tonight or Thursday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

High temperatures Friday will approach record levels, with most
locations in the 90s, and some may even reach the 100 degree
mark.

Breezy to windy conditions are likely on Saturday. The strong and
gusty winds on Saturday will combined with low relative humidities
which may result in critical fire weather conditions. At this time
however fuels are not considered cured.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report weather phenomena according to
standard operating procedure.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:52 PM PDTRed Flag WarningLKNElko, Eureka, Humboldt, Lander, Nye, White Pine53 hr

Nearby

Wind Advisories in Nevada, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.